MAUDE Adverse Event Report: ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION EVAC 70 XTRA HP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA5874-01
Health Effect - Clinical Code No Information (3190)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device sparked.
 
Additional Manufacturer Narrative
The returned devices, intended for use in treatment, were returned as mdr¿s for evaluation.There were a relationship found between the returned devices and the reported incident.Visual inspection of the returned magnum2 knotless implant om-1502 shows deployed devices.There are no manufacturing abnormalities visually observed with the returned instruments.The magnum2 knotless is a single used device and cannot be functional tested.An attempt was made to test the basic functions of this instrument.Rotating the suture ratchet knob performed as intended.Pressing down the lock button with a single squeeze of the black hand-lever activates the bone lock and detaches the implant as specified.The complaint was not verified and the root cause could not be determined with certainty.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: improper suture loading, excessive tensioning or improper alignment of the inserter handle with the bone hole.The instructions for use (ifu) was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
EVAC 70 XTRA HP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7851437
Report Number3006524618-2018-00540
Device Sequence Number13735622
Product Code GEI
UDI-Device Identifier00817470004007
UDI-Public(01)00817470004007(17)210216(10)2010901
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model NumberEICA5874-01
Device Catalogue NumberEICA5874-01
Device Lot Number2010901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1